Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



Casson invariant of knots associated with divides

Author: A. Shumakovich
Original publication: Algebra i Analiz, tom 15 (2003), nomer 4.
Journal: St. Petersburg Math. J. 15 (2004), 625-637
MSC (2000): Primary 57M25
Published electronically: July 7, 2004
MathSciNet review: 2068986
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A formula for the Casson invariant of knots associated with divides is presented. The formula is written in terms of Arnold’s invariants of pieces of the divide. Various corollaries are discussed.

References [Enhancements On Off] (What's this?)

  • Norbert A’Campo, Le groupe de monodromie du déploiement des singularités isolées de courbes planes. II, Proceedings of the International Congress of Mathematicians (Vancouver, B. C., 1974) Canad. Math. Congress, Montreal, Que., 1975, pp. 395–404. MR 0435443
  • Norbert A’Campo, Real deformations and complex topology of plane curve singularities, Ann. Fac. Sci. Toulouse Math. (6) 8 (1999), no. 1, 5–23 (English, with English and French summaries). MR 1721511
  • Norbert A’Campo, Generic immersions of curves, knots, monodromy and Gordian number, Inst. Hautes Études Sci. Publ. Math. 88 (1998), 151–169 (1999). MR 1733329
  • Norbert A’Campo, Planar trees, slalom curves and hyperbolic knots, Inst. Hautes Études Sci. Publ. Math. 88 (1998), 171–180 (1999). MR 1733330
  • F. Aicardi, Tree-like curves, Singularities and bifurcations, Adv. Soviet Math., vol. 21, Amer. Math. Soc., Providence, RI, 1994, pp. 1–31. MR 1310594
  • V. I. Arnol′d, Plane curves, their invariants, perestroikas and classifications, Singularities and bifurcations, Adv. Soviet Math., vol. 21, Amer. Math. Soc., Providence, RI, 1994, pp. 33–91. With an appendix by F. Aicardi. MR 1310595
  • S. Chmutov, An integral generalization of the Gusein-Zade–Natanzon theorem, arXiv: math.GT/0207238.
  • S. Chmutov and S. Duzhin, Explicit formulas for Arnold’s generic curve invariants, The Arnold-Gelfand mathematical seminars, Birkhäuser Boston, Boston, MA, 1997, pp. 123–138. MR 1429890
  • William Gibson and Masaharu Ishikawa, Links of oriented divides and fibrations in link exteriors, Osaka J. Math. 39 (2002), no. 3, 681–703. MR 1932288
  • Mikami Hirasawa, Visualization of A’Campo’s fibered links and unknotting operation, Proceedings of the First Joint Japan-Mexico Meeting in Topology (Morelia, 1999), 2002, pp. 287–304. MR 1903697, DOI
  • Michael Polyak, Invariants of curves and fronts via Gauss diagrams, Topology 37 (1998), no. 5, 989–1009. MR 1650406, DOI
  • A. Shumakovich, Explicit formulas for the strangeness of plane curves, Algebra i Analiz 7 (1995), no. 3, 165–199 (Russian, with Russian summary); English transl., St. Petersburg Math. J. 7 (1996), no. 3, 445-472. MR 1353494
  • O. Ya. Viro, First degree invariants of generic curves on surfaces, Preprint no. 21, Dep. Math. Uppsala Univ., Uppsala, 1994.

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 57M25

Retrieve articles in all journals with MSC (2000): 57M25

Additional Information

A. Shumakovich
Affiliation: Mathematisches Institut, Universität Basel, Rheinsprung 21, CH-4051, Basel, Switzerland

Keywords: Divide, Casson invariant, Arnold’s invariants of plane curves
Received by editor(s): October 1, 2002
Published electronically: July 7, 2004
Additional Notes: Partially supported by the Swiss National Science Foundation
Article copyright: © Copyright 2004 American Mathematical Society